MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA063902A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Occlusion (1984); Perforation of Vessels (2135)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.The explanted device was discarded at user facility.Therefore, direct product analysis was not possible.A medwatch report (number 2017233-2018-00747) was submitted separately for device lot number 18694367; udi number (b)(4).Instructions for use (ifu) for gore® viabahn® vbx balloon expandable endoprosthesis intended use / indications, state the gore® viabahn® vbx balloon expandable endoprosthesis is indicated for the treatment of de novo or restenotic lesions found in iliac arteries with reference vessel diameters ranging from 5 mm - 13 mm and lesion lengths up to 110 mm, including lesions at the aortic bifurcation.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2018, a patient presented for treatment of an aneurysmal celiac artery.Two gore® viabahn® vbx balloon expandable endoprostheses were implanted to cover the area from the celiac artery origin to the bifurcation.First, the splenic artery was coiled, then a vbx device was deployed.The second vbx devices was overlapped with the first one, devices were ballooned properly.As reported, the case went well and the patient tolerated the procedure.On (b)(6) 2018, it was found the vbx devices had occluded.The patient was taken to surgery for open repair.A tear was also found near the origin of the celiac artery.A bypass was created and the vbx devices were explanted and discarded.The patient was reported to be recovering well following the intervention.
 
Additional Manufacturer Narrative
Conclusion codes were updated.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8139353
Report Number2017233-2018-00746
Device Sequence Number13930698
Product Code NIO
UDI-Device Identifier00733132637195
UDI-Public00733132637195
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Catalogue NumberBXA063902A
Device Lot Number18125036
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date03/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR